Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Having itchy red rashes on skin. On medication for scabies. Getting eczema patches. Is this serious?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
hello doctor ,
i have got a proposal for marriage . the guy is 25 years old and banker by profession. i happen to know some of his close friends very well. One of them told me that he has a skin problem. since last 6 months he itches all the time all over his body , and by all the time i mean at any time any moment hes scratching somewhere or the other since last 6 months . most of the times he gets terrible looking rashes and redness also. the itching sensation is there all the time on some or the other part of his body. he has been trying medications for scabies but has not helped him a bit. He has been on strong anti allergics prescribed by dermatologists continuously still theres no relief . He tries to stay away from the things that cause him allergy (as mentioned in his reports)still he itches all the time since last 6 months. He has been prescribed steroids by doctors which he refused to take because he believes that its nothing but a small skin disorder and will be ok itself.Also he keeps getting all kinds of eczema like patches from time to time on his face and body . what i believe is that this could be a serious ailment and could take years to be treated . Also i have heard medications to cure very chronic skin diseases trigger of asthma in patients as a side effect and therefore i have decided to reject this proposal. pls advice if my beliefs are right. thank u
Posted Wed, 29 Aug 2012 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 56 minutes later

Thank you for posting the query,

I can understand your concern and the problem.

There are various reasons for generalized itching all over the body.It would be difficult for me to exactly pin point the problem and diagnose it,but I can guide you the various reasons for such a kind of itching.The various reasons could be as follows:
1) scabies (as you had mentioned ):In this finger web spaces are involved and itching is more in the night.
2) Urticaria :One gets red colored raised patches all over the body and is usually due to some kind of allergy(may be to food or pollens) .
3) Dry skin due to thyroid problem .There are no lesions in the skin except for dry skin.
4) Generalized itching due to systemic illness ( rare in younger age group people).Kidney or liver disease can lead to generalized itching.
4) Iron deficiency.
5) Parasitic infection

Some of the conditions mentioned above are rare but some are common too.Some of the conditions are very benign but are some are chronic and serious too.A proper general and physical examination of the patient with proper history can help diagnose the problem.

I would advise you to consult a competent dermatologist and diagnose the problem.
As you mentioned he even has some eczema problem ,which could be related to urticaria or any allergic condition .

Usually medications do not cause asthma ,but asthma could be a associated finding in cases who have allergy or eczema problem.

It is also true that many of the conditions are chronic (especially urticaria ,systemic illness and allergy) ,but some are easily treatable (like scabies or dry skin ).

The decision to accept or reject the proposal is totally yours ,but I believe itching at younger age group should be treatable.

Hope I've answered your query.

Should you have additional concern regarding the same ,I would be happy to address it.

Please accept my answer in case you do not have further queries.

Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor